MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX; TUBES, VIALS, SYSTEMS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX; TUBES, VIALS, SYSTEMS, BLOOD COLLECTION
Model Number 4900
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe lost resistance.No patient injury was reported.
 
Additional Manufacturer Narrative
Product samples from the same lot was received for evaluation.One non-original box containing 24 unopened original syringes was received from the reported lot number.However, the syringe sample used at the time of the complaint was not returned by the customer for investigation.Visual and functional testing were performed.All 24 syringes passed the lost of resistance test without issue.2 of the 24 samples, failed to have a frictional fit.The plungers of these two samples, were easily removed from the syringe barrels, indicating that the fit was not acceptable between the stop rings.Further investigation of the components dimensionally, revealed that the stop ring diameter of the syringe barrel was over specification.This allowed the plunger to be removed from the barrel too easily.All other components were found to be within specification.It is not clear from the complaint description if this was the type of issue that the customer had experienced.All other aspects of the syringes were found to be acceptable.The device history record (dhr) investigation revealed that one of the lots of the syringe barrels used to produce this product, had an issue with the stop ring diameter.A nonconformance report (ncr) was initiated by production.This prompted a supplier nonconformance notification (snn) to be issued by the supplier quality engineer.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX
Common Device Name
TUBES, VIALS, SYSTEMS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15315998
Report Number3012307300-2022-16601
Device Sequence Number14924694
Product Code JKA
UDI-Device Identifier20351688028065
UDI-Public20351688028065
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number4900
Device Catalogue Number4900
Device Lot Number3960816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown